| Model Number |
BEA25-90/I20-30 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
05/11/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it was discarded.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device was discarded by the user facility.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and two (2) suprarenal aortic extensions to treat an abdominal aortic aneurysm (aaa).Approximately one and a half (1.5) years post initial procedure, the post operative computed tomography (ct) showed a 2cm aneurysm enlargement with no visible endoleak.The physician elected to explant the stent grafts and to treat the patient surgically.It was reported that during the explant procedure the physician saw a hole in the graft (categorized as type 3b endoleak); however, the physician is not sure if the graft damage occurred during the explant procedure or if it was there already and it was the cause of the sac enlargement.The patient was reported as doing fine post the explant procedure.The explanted devices are not available for return/evaluation.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported aneurysm sac growth and possible type 3b endoleak is unconfirmed, nor is an endoleak of any type confirmed.The reported open repair with explant of two proximal extensions and one bifurcated stent graft is confirmed.This is moderately consistent with the reported adverse event/incident.The following factors in combination may have contributed to the event, although this could not be conclusively determined: inferior stent margin of the most distal portion to the proximal extension was 2mm above the flow divider of the bifurcation with thickened calcifications present.No procedure-related harms were identified.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as doing fine explant procedure.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3 awareness date.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.